MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5 MM SYSTEM LARGE HEX DRILL 1.1 MM X 67 MM W/ 5 MM STOP STAINLESS STEEL

BIOMET MICROFIXATION 1.5 MM SYSTEM LARGE HEX DRILL 1.1 MM X 67 MM W/ 5 MM STOP STAINLESS STEEL
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Foreign country: (b)(6).Customer has indicated that the product will not be returned to zimmer biomet for investigation, the surgeon does not wish to return it.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the drill fractured during a left frontal exereses/ during flap fixation.The surgeon was able to remove all parts of the drill.The procedure was completed with a new drill.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.The distributor reported the surgeon did not wish to return the drill for evaluation.No product was returned and no functional tests or inspections could be performed.No pictures were provided.For these reasons, the complaint could not be verified.Device history record (dhr) review was unable to be performed as the lot number of the device involved in the event is unknown.Root cause was unable to be determined as the necessary information to adequately investigate the reported event was not provided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
1.5 MM SYSTEM LARGE HEX DRILL 1.1 MM X 67 MM W/ 5 MM STOP STAINLESS STEEL
Common Device Name
DRILL
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8436954
Report Number0001032347-2019-00179
Device Sequence Number11319731
Product Code HBE
UDI-Device Identifier00841036073930
UDI-Public00841036073930
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number15-1725
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/19/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date03/20/2019
Supplement Report FDA Received Date07/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR